Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes night sweats?

I am 70 yrs old and have been having night sweats so badly that my hair is wet and even pajama tops are wet and I am waking up at 2 and 3 oclock!. I am on 850 mg of amoxicilian for a sinus and ear infection. Could I still be going menopause or is it a side effect of the meds?
Thu, 30 Oct 2014
Report Abuse
Geriatrics Specialist 's  Response
Hi,
Thanks for asking.
Based on your query, my opinion is as follows.
1. Night sweats are commonly due to menopause. I think it would not be there since the past 10-15 years.
2. Its not a side effect of meds possibly. Careful evaluation of any malignancies needs to be evaluated.
3. If there are any specific symptoms related to any organ, it would be much easier, otherwise, a PET scan will help in ruling out any tumors. At this age, malignancies needs to be ruled out.
Hope it helps.
Any further queries, happy to help again.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 25 years old and I currently weight 175 and am 5 7. I have over the past 2 years been increasingly gaining weight. I exercise 3 times a week,...